Death due to asphyxia linked to antipsychotic drugs

N. Jitsufuchi, T. Nagata, K. Kudo, T. Imamura, H. Tokunaga

研究成果: Contribution to journalArticle査読

5 被引用数 (Scopus)

抄録

A 46-year-old man with schizophrenia, died in hospital. Autopsy revealed numerous facial injuries and the direct cause of death was apparently asphyxia as a large amount of coagulated blood was present in the lower part of the trachea and bronchi. The blood derived from a lacerated wound of the mouth. The question was raised as to why expectoration was impossible and a toxicological analysis was directed to the antipsychotic drugs allegedly prescribed by doctors at the hospital. Using gas chromatography and gas chromatography/mass spectrometry, four different antipsychotic drugs including chlorpromazine, levomepromazine, zotepine and haloperidol were identified in the whole blood and tissues with concentrations being 1.91, 0.75, 0.61 and 0.48 μg/g in the blood, respectively. These levels were toxic to the extent that he could not expectorate and blood accumulating in the airway led to asphyxia and death.

本文言語英語
ページ(範囲)255-259
ページ数5
ジャーナルJapanese Journal of Legal Medicine
49
4
出版ステータス出版済み - 1 1 1995

All Science Journal Classification (ASJC) codes

  • 健康政策
  • 法学

フィンガープリント

「Death due to asphyxia linked to antipsychotic drugs」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル